The suppository raises many questions among parents! How should we put it? In which case, but also, what should you do if your baby pooped right after you put a suppose ? And this question is quite recurrent! Indeed, this case often arises with babies, when we know that depending on their age, they can poop up to 4 times a day. So what is the way forward? Answer from our expert Emilie Eyssartierdirector of the medical assistance platform Biloba.
Should we give back a suppose to a baby who just pooped?
Generally, specialists do not advise parents to give back any medicine, even if it has potentially been rejected by the baby’s body within minutes of the first dose. Pediatrician Emilie Eyssartier explains: “It is best to avoid giving a suppository to your child, even if he has just pooped: if it is difficult to know how much product has been absorbed when giving a medicine by mouth, it’s even harder to tell with a suppository.” Indeed, theThe best is to wait 4 to 6 hours after the first dose, to avoid any risk of overdose. The specialist reminds us: “you have to wait at least 4 hours, and sometimes 6 to 8 hours depending on the molecule between each suppository, as for oral medications.”
However, it may happen that you find the intact suppository in the baby’s stool, especially if he pooped a few minutes after the suppo was introduced. In this case, the pediatrician specifies that it is possible to give him one. Nevertheless, it is absolutely necessary to ensure that it is whole.
After how long in the body of a baby one suppository works?
According to the specialist, a suppository is completely absorbed after about 25 minutes and takes effect on average 30 to 40 minutes after taking it. If your baby has had a bowel movement less than 20 minutes after taking it, the medicine may not have been absorbed into his body. However, the specialist insists: to avoid any risk of overdose, it is better to wait before giving him a suppository again, especially if you do not find it in his stool.
What are the signs of a suppository overdose?
Is there a risk of overdose if you put a suppository twice on your baby? “The risks of overdose are limited when we talk about two consecutive doses, especially when it comes to paracetamol, but it all also depends on the molecule” says the specialist. Therefore, once again, it is better to wait at least 4 hours before giving a dose again, to avoid any potential dangers.
A drug overdose can happen quickly, especially in the little ones: it is therefore necessary to respect the prescriptions of doctors and follow their recommendations to the letter. But how do I know if my baby is overdosing? The first signs of an overdose are varied: nausea, vomiting, sweating, abdominal pain… To avoid finding yourself in this situation, the pediatrician advises giving preference to taking oral medication. In this way, the problem of the medicine ejected by the stool will not arise.
- Should a dose of Doliprane be given to a baby who has just vomited?
- When to stop putting suppositories to your child?
Leave a Comment